
Paracetamol-Effective medicines for the COVID-19 epidemic you must know!

Paracetamol, also known as acetaminophen(CAS 103-90-2), is a commonly used medicine that can help treat pain and reduce a high temperature (fever). It’s typically used to relieve mild or moderate pain, such as headaches, toothache, or sprains, and reduce fevers caused by illnesses such as colds and flu. Common brand names include Tylenol and Panadol. Many people use it to lower body temperature and relieve pain during COVID-19 infection.
Paracetamol is exactly the same drug as acetaminophen (Tylenol). Paracetamol is the drug’s name assigned using the International Nonproprietary Name (INN) generic name system. Paracetamol is the name used for the drug in places such as Europe, Australia, New Zealand, and India. Acetaminophen is the generic name assigned using the United States Adopted Names (USAN) system. Acetaminophen is the name used in countries such as the US, Canada, and Japan. Usually, the INN and USAN generic names for a drug are the same and don’t differ between countries.
It is not clear exactly how paracetamol works. However, it is thought to work by blocking chemical messengers in the brain that let us know when we’re in pain and by affecting the chemical messengers that regulate our body temperature. The evidence suggests that paracetamol inhibits the production of prostaglandins, which are made by the body to deal with illness and injury. It’s also thought to act on the serotonergic, opioid, nitric oxide, and cannabinoid pathways.
Paracetamol was first made in 1878, but only became more widely used in the 1950s. Today paracetamol is one of the most widely used painkillers in the world. Branded and generic versions of this drug are available.

Paracetamol is available over-the-counter (OTC) and also as a prescription medication. It is used for the relief of:
- Headache
- Tension headache
- Migraine
- Backache
- Rheumatic and muscle pain
- Mild arthritis/osteoarthritis
- Toothache
- Period pain (dysmenorrhea)
- Colds and flu symptoms
- Sore throat
- Sinus pain
- Post-operative pain
- Fever (pyrexia)

-Paracetamol crystals (crystallized from an aqueous solution) under a microscope.
Important information
Paracetamol (acetaminophen) is found in many different OTC cold and flu medications. Do not take paracetamol if you are taking any other prescription or non-prescription medications containing paracetamol or acetaminophen.

What should I tell my doctor before taking paracetamol?
Before you take paracetamol, tell your healthcare provider about all of your medical conditions, including:
- if you suffer from mild arthritis and need to take pain relief every day
- have liver or kidney problems
- are underweight or malnourished
- regularly drink alcohol. You may be more open to the side effects of paracetamol if you drink large amounts of alcohol.
- have a severe infection as this may increase your risk of metabolic acidosis. Signs of metabolic acidosis include:
- deep, rapid, difficult breathing
- feeling sick (nausea)
- being sick (vomiting)
- loss of appetite
Contact your doctor immediately if you get a combination of these symptoms. You may need to avoid or limit paracetamol.
- have glucose-6-phosphatedehydrogenase deficiency (enzyme deficiency)
- suffer from asthma and are sensitive to aspirin
- have hemolytic anemia (abnormal breakdown of red blood cells)
How should I take paracetamol?
- Always use exactly as your doctor or pharmacist tells you to
- Always read the instructions on your medication before taking it
- Do not take more than the recommended dose. Check the instructions for the paracetamol product you have. The strength and recommended dose among different paracetamol-containing products.
- Paracetamol may be taken every 4 to 6 hours. Leave at least 4 hours between doses.
- Do not take more than four doses in 24 hours.
- Do not take it for more than 3 days, unless your doctor tells you to
- Contact your healthcare professional if your symptoms get worse or do not improve
- Keep out of sight and reach of children
- Do not use the medicine after the expiry date
- Store below 77°F (25°C) unless instructed otherwise
- Store paracetamol suppositories in a cool, dry place below 77°F (25°C) and out of direct sunlight
- Store paracetamol effervescent tablets below 86 7°F (30°C). Use within 1 month of first opening the tube. Do not use the effervescent tablets if you notice visible signs of deterioration, such as brown or black spots on the tablets, or bulging or discolored tablets.
- Store paracetamol solution for infusion below 86 7°F (30°C). Do not refrigerate or freeze. Store in the original package and protect it from light.

If you are interested and would like to purchase some raw materials, please check the website: www.amarvelbio.com